Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 25, 2009, 3:58 PM CDT for Calhoun County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2009, 3:58 PM CDT (20:58 UTC)
- Expired
- May 25, 2009, 5:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 252058
TORCRP
TXC057-252200-
/O.NEW.KCRP.TO.W.0006.090525T2058Z-090525T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 PM CDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CALHOUN COUNTY IN SOUTH TEXAS...
* UNTIL 500 PM CDT
* AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF MAGNOLIA BEACH...OR 7 MILES NORTHEAST OF SEADRIFT...
MOVING SOUTHEAST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
ALONG HIGHWAY 185 BETWEEN SEADRIFT AND PORT OCONNOR BY 500 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2830 9644 2826 9664 2826 9665 2829 9661
2834 9671 2853 9673 2856 9654 2842 9643
2836 9652 2836 9658 2830 9660 2835 9645
2836 9649 2841 9643 2837 9639 2833 9639
TIME...MOT...LOC 2057Z 350DEG 4KT 2846 9661
$$
JR4 follow-up statements
000
WWUS54 KCRP 252121
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 PM CDT MON MAY 25 2009
TXC057-252200-
/O.CON.KCRP.TO.W.0006.000000T0000Z-090525T2200Z/
CALHOUN-
421 PM CDT MON MAY 25 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL
CALHOUN COUNTY...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTHEAST OF
SEADRIFT...MOVING SOUTH AT 10 MPH.
THE TORNADO WILL BE NEAR...
RURAL SOUTHEASTERN CALHOUN COUNTY AT 430 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2830 9644 2826 9664 2826 9665 2829 9661
2834 9671 2847 9668 2851 9650 2842 9643
2836 9652 2836 9658 2830 9660 2835 9645
2836 9649 2841 9643 2837 9639 2833 9639
TIME...MOT...LOC 2120Z 342DEG 6KT 2842 9659
$$
JR000
WWUS54 KCRP 252126
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
426 PM CDT MON MAY 25 2009
TXC057-252200-
/O.CON.KCRP.TO.W.0006.000000T0000Z-090525T2200Z/
CALHOUN-
426 PM CDT MON MAY 25 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL
CALHOUN COUNTY...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES EAST OF
SEADRIFT...MOVING SOUTHEAST AT 10 MPH.
THE TORNADO WILL BE NEAR...
MATAGORDA ISLAND STATE PARK BY 445 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2830 9644 2826 9664 2826 9665 2829 9661
2834 9671 2847 9668 2851 9650 2842 9643
2836 9652 2836 9658 2830 9660 2835 9645
2836 9649 2841 9643 2837 9639 2833 9639
TIME...MOT...LOC 2126Z 336DEG 9KT 2838 9656
$$
JR000
WWUS54 KCRP 252144
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
444 PM CDT MON MAY 25 2009
TXC057-252200-
/O.CON.KCRP.TO.W.0006.000000T0000Z-090525T2200Z/
CALHOUN-
444 PM CDT MON MAY 25 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EAST
CENTRAL CALHOUN COUNTY...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MATAGORDA ISLAND
STATE PARK...OR 11 MILES SOUTHWEST OF PORT OCONNOR...MOVING
SOUTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2830 9644 2827 9662 2829 9661 2831 9663
2832 9661 2830 9660 2834 9646 2835 9645
2836 9649 2838 9644 2840 9644 2841 9642
2837 9639 2833 9639
TIME...MOT...LOC 2143Z 329DEG 12KT 2832 9651
$$
JR000
WWUS54 KCRP 252156
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 PM CDT MON MAY 25 2009
TXC057-252206-
/O.EXP.KCRP.TO.W.0006.000000T0000Z-090525T2200Z/
CALHOUN-
456 PM CDT MON MAY 25 2009
...THE TORNADO WARNING FOR EAST CENTRAL CALHOUN COUNTY WILL EXPIRE AT
500 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED
INTO THE GULF OF MEXICO.
LAT...LON 2830 9644 2827 9662 2829 9661 2831 9663
2832 9661 2830 9660 2834 9646 2835 9645
2836 9649 2838 9644 2840 9644 2841 9642
2837 9639 2833 9639
TIME...MOT...LOC 2156Z 329DEG 12KT 2828 9649
$$
JRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 3:15 PM CDT, 43 minutes earlier.
Area forecast discussion, May 25, 3:15 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 PM CDT MON MAY 25 2009 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...ISOLD CONVECTION ANTICIPATED THIS EVENING OVR THE COASTAL BEND/VICTORIA CROSSROADS BASED ON CURRENT RADAR/CIN/CAPE TREND. KEEPING POPS LOW DUE TO APPARENT SYNOPTIC SCALE SUBSIDENCE. THE NAM PROGS THE LEFT FRONT QUADRANT OF AN UPPER JET TO ENTER THE CWFA LATER NGT. THUS... RETAINED THE FCST FOR ISOLD CONVECTION DRG THE 06-12Z TUE PERIOD OVR THE SWRN CWFA. THE NAM/GFS PROGS 700-300MB Q-VECTOR CONVERGENCE ACRS THE CWFA TUE...YET LOW MODEL CIN VALUES ARE PROGD TO REMAIN OVR THE NRN CWFA. THUS WL RETAIN THE FCST FOR ISOLD CONVECTION OVR THE NRN CWFA FOR TUE AFTN. THE COMBINATION OF UPPER FORCING/AFTN HEATING MAY RESULT IN ADDITIONAL CONVECTION OVR THE WRN/NERN CWFA TUES EVENING. MODEL SOUNDINGS CONSISTENT WITH AT LEAST PATCHY FOG OVR THE COASTAL BEND/VICTORIA CROSSROADS DRG THE 10-14Z TUE PERIOD. FCST MAX TEMPS TUE ABOVE GUIDANCE. && .AVIATION...PREDOMINATE VFR CONDITIONS THIS EVENING/TNGT EXCEPT FOR BRIEF MVFR CONDITIONS NEAR ISOLD CONVECTION AND MVFR VSBYS OWING TO PATCHY FOG MAINLY 10-14Z TUE. PREDOMINATE VFR CONDITIONS EXPECTED TUE AFTN ESP NEAR ISOLD CONVECTION OVR THE NRN SECTIONS. && .MARINE...INCREASING ONSHORE FLOW EXPECTED DRG THE PERIOD OVR THE COASTAL WATERS (COMBINED WITH NORMAL DIURNAL FLUCTUATIONS OVR THE BAYS) YET WIND/SEA HGTS TO REMAIN BELOW SCA. && .FIRE WEATHER...LOW RH VALUES OVR THE CNTRL/WRN CWFA THIS AFT YET WIND WELL BELOW RED FLAG CRITERION. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...MODELS HAVE BEEN CONSISTENTLY SHOWING A SERIES OF SHORT WAVES TRACKING ACROSS THE REGION THRU THE EXTENDED PERIODS. HOWEVER...THE MODELS HAVE NOT BEEN CONSISTENT WITH THE TIMING OR STRENGTH OF THE SHORTWAVES NOR THE TIMING OF A WEAK COLD FRONT. LATEST MODEL SOLNS/GUIDANCE PROG WED TO HAVE THE HIGHEST POPS FROM 50-60 PERCENT. FOR NOW AM NOT GOING ANY HIGHER THAN 40 PERCENT ON WED GIVEN THE UNCERTAINTY. YESTERDAYS RUN HAD THE COLD FRONT MOVG INTO THE CWA ON WED...PREVIOUS RUN WAS FRI...TODAYS RUN IS NOW SHOWING THU MORNING. AM THINKING THAT WITH ANY MCS DVLPMNT ON WED COULD PRODUCE AN OUTFLOW BDRY WHICH COULD MIMICK A COLD FRONT. FOR NOW AM LEANING TOWARD THE GFS SOLN FOR WEDS WIND FIELDS WHICH IS GENERALLY AN ELY FLOW. THEN THE ACTUAL FRONT MOVES INTO THE AREA THU MORNING WITH SLIGHTLY LOWER DEWPOINTS ACROSS THE NRN CWA. HOWEVER WITH POSSIBLE OUTFLOW BDRIES...THE WINDS WILL BE TRICKY TO FCST WED THRU FRI. AM GOING WITH COOLER TEMPS ON WED THRU FRI BUT THEY ARE DUE MORE TO THE INCREASED MOISTURE/CLOUDS/RAIN RATHER THAN ANY CAA. FOR THU AND FRI POPS AM MAINTAINING THE 20-30 POPS. THE GFS KEEPS SAT DRY AS A WEAK RIDGE BLDS ACROSS THE AREA. ANOTHER SHORT WAVE APPROACHES ON SUN AND MOVES ACROSS ON MON. FOR CONSISTENCY SAKE HAVE KEPT THE SLIGHT CHC FOR SUN-MON TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 95 73 89 71 / 20 10 10 40 30 VICTORIA 70 94 70 88 69 / 20 20 20 40 30 LAREDO 76 103 75 96 76 / 20 10 30 30 30 ALICE 72 99 73 91 72 / 20 10 10 40 30 ROCKPORT 75 86 74 87 74 / 10 10 10 40 30 COTULLA 70 100 71 91 71 / 10 20 30 30 30 KINGSVILLE 74 98 73 91 72 / 20 10 10 40 30 NAVY CORPUS 76 85 75 86 74 / 10 10 10 40 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, May 25, 5:12 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 512 AM CDT MON MAY 25 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 512 AM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. DUE TO THE HIGH INSTABILITY OF THE ATMOSPHERE...A STRONG THUNDERSTORM COULD BRIEFLY BECOME SEVERE...PRODUCING NICKLE-SIZED HAIL AND WINDS TO 60 MPH. FOR TODAY...MOST OF THE THUNDERSTORM ACTIVITY WILL BE CONCENTRATED EAST OF A TILDEN TO FREER LINE. FOR TONIGHT...THUNDERSTORM ACTIVITY AFTER SUNSET WILL BE CONFINED WEST OF THE TILDEN TO FREER LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/TM
In the hours before
Special weather statement, May 25, 3:32 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 332 PM CDT MON MAY 25 2009 TXZ245-247-252130- ARANSAS-CALHOUN- 332 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND CALHOUN COUNTIES... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SEADRIFT...OR NEAR THE HEADQUARTERS FOR THE ARANSAS NATIONAL WILDLIFE REFUGE...MOVING SOUTHEAST AT 5-10 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING WILL OCCUR. JR
Special weather statement, May 25, 3:41 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 341 PM CDT MON MAY 25 2009 TXZ247-252145- CALHOUN- 341 PM CDT MON MAY 25 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAGNOLIA BEACH...OR 10 MILES SOUTH OF PORT LAVACA...MOVING SOUTHEAST AT 5 TO 10 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM AS IT DRIFTS TOWARDS PORT OCONNOR...MATAGORDA ISLAND...AND MATAGORDA ISLAND STATE PARK. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS STORM. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:35 PM CDT | Special Marine Warning | CRP | 115 min | |
| May 24, 8:08 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 26 min |
| May 24, 8:11 PM CDT | Special Marine Warning | CRP | 24 min | |
| May 25, 8:13 AM CDT | Special Marine Warning | CRP | 73 min | |
| May 25, 3:37 PM CDT | Marine Weather Statement | CRP | 83 min | |
| May 25, 3:46 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun | 59 min |
| May 25, 4:05 PM CDT | Special Marine Warning | CRP | 68 min | |
| May 25, 5:47 PM CDT | Marine Weather Statement | CRP | 73 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.